Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 10, NWS Austin/San Antonio, TX

October 27, 200622 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Oct 27, 2006, 7:33 AM CDT for 22 counties in Texas. It took effect at Oct 27, 2006, 8:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2006, 7:33 AM CDT (12:33 UTC)
In effect from
Oct 27, 2006, 8:00 AM CDT
Expired
Oct 27, 2006, 3:00 PM CDT
In force
7 hr
Issued by
NWS Austin/San Antonio, TX
All 22 counties

Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 22 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -274 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4452 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-274 m²/s²
0-3 km storm-relative helicity
-86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 271233
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 AM CDT FRI OCT 27 2006

...WIND ADVISORY IN EFFECT THROUGH 3 PM FOR THE EASTERN PART OF
SOUTH CENTRAL TEXAS...

.A LOW PRESSURE SYSTEM MOVING THROUGH ARKANSAS AND A RIDGE OF HIGH
PRESSURE BUILDING OVER TEXAS WILL RESULT IN GUSTY NORTHWEST WINDS
OF 25 TO 35 MPH EARLY TODAY. THE PRESSURE GRADIENT WILL WEAKEN
DURING THE EARLY AFTERNOON WITH WINDS EXPECTED TO FALL TO BELOW 20
MPH AFTER 3 PM.

TXZ171>173-186>194-205>209-221>225-272000-
/O.NEW.KEWX.WI.Y.0010.061027T1300Z-061027T2000Z/
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE
733 AM CDT FRI OCT 27 2006

...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON.
THE WIND ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES...
LLANO...BURNET...WILLIAMSON...KERR...BANDERA...GILLESPIE...
KENDALL...BLANCO...HAYS...TRAVIS...BASTROP...LEE...BEXAR...
COMAL...GUADALUPE...CALDWELL...FAYETTE...WILSON...KARNES...
GONZALES...DE WITT...AND LAVACA

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEAR 40 MPH ARE
EXPECTED THROUGH 3 PM...MAINLY NORTHEAST OF A MOUNTAIN HOME TO SAN
ANTONIO TO KENEDY LINE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Oct 27, 7:19 AM CDT, 14 minutes earlier.

Area forecast discussion, Oct 27, 7:19 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 AM CDT FRI OCT 27 2006

.UPDATE...
WILL ISSUE A WIND ADVY FOR THE EASTERN HALF OF SC TX PER THE
LATEST SURFACE REPORTS ISOLATED SPOTS REACHING NEAR ADVISORY
CRITERIA BEFORE SUNRISE.

&&

.PREV DISCUSSION... (ISSUED 630 AM CDT FRI OCT 27 2006)

AVIATION...
NWLY WINDS OF 15 TO 25 KTS WITH GUSTS 25 TO 35 KTS WILL PREVAIL,
THEN DECREASE AFTER 23Z TO LESS THAN 10 KTS AFTER 02Z. VFR SKIES
WILL PREVAIL WITH ONLY SOME HIGH CLOUDS.

PREV DISCUSSION... (ISSUED 442 AM CDT FRI OCT 27 2006)

DISCUSSION...
A BREEZY AND DRY DAY EXPECTED. DEWPOINTS HAVE PLUMMETED INTO THE
20S OVER WESTERN COUNTIES EARLY THIS MORNING WHILE STRONG WINDS
OF 50 KTS AT 2-4 KFT AGL HAVE YET TO MIX DOWN TO THE SURFACE. A
FAIRLY TIGHT PRESSURE GRADIENT WILL BE WATCHED CLOSELY FOR THE
NEXT FEW HOURS FOR A POSSIBLE WIND ADVISORY, BUT THE MODEL DATA
SUGGESTS STRONGER WINDS STAYING NORTH AND MARGINAL ADVY WINDS FOR
OUR NORTHERN COUNTIES. MIXING OF A COOL AND DEEP FRONTAL INVERSION
SHOULD BE OFFSET SLIGHTLY BY DOWNSLOPING TO PROMOTE NEAR GFS
GUIDANCE MAXES FOR TODAY. DECOUPLING WINDS WILL MAKE FOR COOL
OVERNIGHT LOWS THIS WEEKEND BEFORE MOISTURE BEGINS A RETURN
MONDAY.

A MOIST ZONAL PATTERN RESUMES THROUGH THE NEXT WEEK WITH A WEAK
POLAR FRONT EXPECTED TUESDAY AND A STRONGER ONE EARLY THURSDAY.
SOME LIGHT OVERRUNNING RAINS ARE POSSIBLE WITH THE BEST CHANCE
SUGGESTED FOR WED NIGHT/THURS. A COOLING TREND WAS NOTED IN THE
GFS GUIDANCE FOR THE EXTENDED FORECAST WHICH FITS THE MOIST AND
COOL PATTERN. NO MAJOR DISCREPANCIES WERE SEEN IN THE MODEL DATA,
THOUGH SOME MODELS FUSED THE TWO FRONTAL SYSTEMS TOGETHER FOR A
WEDNESDAY FRONTAL PASSAGE OVER SC TX.

FIRE WEATHER...
VERY DRY AIR THAT MOVED IN FROM THE WEST EARLY THIS MORNING WILL
MODERATE AS MORE MOIST AIR MIXES IN FROM THE NORTH LATER TODAY.
DEWPOINTS WILL BE UP TO 10 DEGREES DRIER THAN MOS FORECASTS EARLY
TODAY, THEN RETURNING CLOSER TO MOS IN THE AFTERNOON. RFW WILL BE
RECONFIGURED TO FOCUS ON AREAS THAT HAVE SEEN GENERALLY LESS THAN
ONE INCH OF RAIN OVER THE PAST 14 DAYS. THIS AREA CORRESPONDS
FAIRLY WELL WITH THE FIRE DANGER FORECAST FROM THE WFAS. THUS WILL
CANCEL THE RED FLAG WARNING FOR EASTERN COUNTIES WHERE MINIMUM RH
VALUES MIGHT EVEN REMAIN JUST ABOVE CRITICAL LEVELS. UPDATED RFW
TO BE ISSUED IN THE NEXT HOUR OR SO.

EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM FRIDAY TO 6 PM FRIDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA... BANDERA... BEXAR... BLANCO... BURNET...
COMAL... DIMMIT... EDWARDS... FRIO... GILLESPIE... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LLANO... MAVERICK...
MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILSON... AND
ZAVALA.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 3 PM FRIDAY FOR THE FOLLOWING COUNTIES:
BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL...
COMAL... DE WITT... FAYETTE... GILLESPIE... GONZALES...
GUADALUPE... HAYS... KARNES... KENDALL... KERR... LAVACA... LEE...
LLANO... TRAVIS... WILLIAMSON... AND WILSON.

RED FLAG WARNING UNTIL 6 PM FRIDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA... BANDERA... BEXAR... BLANCO... BURNET... COMAL...
DIMMIT... EDWARDS... FRIO... GILLESPIE... GUADALUPE... HAYS...
KARNES... KENDALL... KERR... KINNEY... LLANO... MAVERICK...
MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILSON... AND
ZAVALA.

&&

18/04
Hazardous weather outlook, Oct 27, 5:12 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 AM CDT FRI OCT 27 2006

TXZ171>173-183>194-202>209-217>225-228-281015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
512 AM CDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT FOR MOST OF SOUTH CENTRAL TEXAS
TODAY. NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS COMBINED
WITH RELATIVE HUMIDITIES BELOW 25 PERCENT WILL MAKE FOR AN
ELEVATED FIRE DANGER. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 9:27 PM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca33 min
Oct 26, 11:13 PM CDTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more19 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.